Methotrexate first dose apprehension

Well today I take my first dose of methotrexate and as much as I'm trying to be positive I can't lie I'm more than a little apprehensive. I've searched and read previous posts looking for any tips to deal with any side effects and think I am now well prepared as to what to expect so I will be popping them tonight before going to bed.

Having suffered nausea with all of my other medicines I think it's mainly this side effect that concerns me most. I did ask consultant if I could have injection form but said I had to have tablet form first which was slightly disappointing. So fingers crossed I have a good weekend.

9 Replies

oldestnewest
  • hi good luck with starting MTX - i always make sure i eat 'stodgy' food during the day and drink plenty of water - and have not had any really bad side effects - the first couple of weeks weren't great but soon settled down.

  • When I was taking MTX I used to suck on a sweet straight after, childish I know, but anything that helps you to get through taking them counts. I used to take mine on a Friday evening after I had my evening meal. I did find that having an Indian that night was not very good, that was the only time I really felt queasy, other than that it was the cold and the general feeling of illness.

    Will be thinking of you tonight, good luck. xxx

  • I am on MTX injections as the tablet form never worked for me, We all feel like you do when starting MTX, So try and not worry to much, Good luck hope it works for you XX

  • I've been on MTX for several years now and had no ill effects. I was told to take it on a full stomach, which is what i do. I take it monday tea time and i always drink plenty regardless.

    Hope you get on fine taking it i didnt know about this site when i started so wasnt a were of the side effects and started in blind to them , so again i hope you get on alright keep on open mind on it.

    Chris

  • Hi, I take my 7 mtx on a sunday night, I drink plenty of water after & the go to bed. I use to take mine in a morning & use to be so nauseous. It resulted in me having a day or two of each week when I first started, been on them since Feb, also on hydroxyl & Sulfa, folic acid 3 times a week seems to help too. Hope you go on ok with it. just remember it takes up to 12 weeks to settle into your system. Rie x

  • Hi, good luck with your first dose, I've been on it 5 years but I remember all too well how apprehensive I felt when I took my first dose!

    Try to make sure you get a good nights sleep on MTX night - I find it makes a world of difference!

    I did my jab last night (Friday) too so I hope you got on alright with your tablets.

    xx

  • Thank you for your replies to my post, very nice of you all to comment and know I'm not alone in this. :-)

    Well took them and went to bed as within an hour felt slightly nauseous and did throughout the night and woke up this morning feeling really tired still and nauseous but have felt worse so maybe things are not going to be too bad on these after all.

    Hope you are all having a good day and have a good weekend xx

  • I know this will sound simple - (no jokes please!) but I have been on MTX now for about 5 years and I always take it before I go to bed so that if I do feel sick I don't know about it!!!

    If I wake up feeling a bit nauseous a cup of tea and a Digestive biscuit seem to fix it.

    Mtx has been a lifesaver for me - so please embrace it and don't even entertain that it might not work for you..Kathy

  • Hi Kathy

    Thank you for taking the time to post, so glad to hear about a positive response to mtx. I am seriously keeping my fingers crossed that this is going to be good for me too. Today has not been one of my best days but I am looking at it as early days. After fifteen months of various drugs and doses and still incurring significant permanent damage to my joints and the overall Impact this illness has on our lives, I'm feeling slightly defeatest currently as everyone does at times I would really like a let up in daily pain, fatigue and nausea. So some more ginger for me and early night and tomorrow is another day. Take care xx

You may also like...